Sodium valproate induced alopecia: A case series

Sereen Rose Thomson, Vinay Mamulpet, Shalini Adiga

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

Drug induced alopecia may range from a barely detectable shedding to an irreversible baldness. Alopecia associated with valproate is a dose-dependent and reversible side effect. We hereby report, three cases of alopecia that occurred in patients who received sodium valproate for various neurological conditions. In all three cases, long term exposure of valproate therapy led to the development of alopecia which eventually resolved after dose reduction or discontinuation. The Naranjo’s causality assessment scale indicated valproate as the probable cause of the alopecia in all our patients.

Original languageEnglish
Pages (from-to)FR01-FR02
JournalJournal of Clinical and Diagnostic Research
Volume11
Issue number9
DOIs
Publication statusPublished - 01-09-2017

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Clinical Biochemistry

Cite this